Alert archive / Pennsylvania / Flash Flood Warnings in 2011

Flash Flood Warning 98, NWS Binghamton, NY

September 8, 2011Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Sep 8, 2011, 3:33 AM EDT for Susquehanna County, Pennsylvania. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2011, 3:33 AM EDT (07:33 UTC)
Expired
Sep 8, 2011, 3:30 PM EDT
In force
12 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
Minor

County Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 48 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WGUS51 KBGM 080733
FFWBGM
PAC115-081330-
/O.NEW.KBGM.FF.W.0098.110908T0733Z-110908T1330Z/
/00000.1.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 AM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR A DAM FAILURE ON THE BIG ELK LAKE DAM ON
  THE ELK CREEK IN...
  WEST CENTRAL SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 930 AM EDT...

* AT 329 AM EDT...THE IMMINENT FAILURE OF ELK LAKE DAM WAS REPORTED 
  BY COUNTY DISPATCHERS. WATER FROM THE LAKE WAS 8 TO 10 INCHES FROM 
  GOING OVER THE TOP OF THE DAM. 

* WATER FROM ELK LAKE WILL NOT IMMEDIATELY AFFECT ANY DOWNSTREAM  
  TOWN. IF YOU ARE IN THE LOW LYING AREAS BELOW THE ELK LAKE DAM   
  YOU SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. FOLLOW EVACUATION   
  INSTRUCTIONS PROVIDED BY YOUR LOCAL EMERGENCY OFFICIALS. DO NOT   
  ATTEMPT TO DRIVE ACROSS FLOODED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4178 7596 4177 7594 4173 7600 4179 7606
      4177 7600

$$

TAC
1 follow-up statement
597 
WGUS51 KBGM 081312
FFWBGM
PAC115-081930-
/O.EXT.KBGM.FF.W.0098.000000T0000Z-110908T1930Z/
/00000.1.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
912 AM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR A DAM FAILURE ON THE ELK LAKE DAM ON THE 
  ELK CREEK IN...
  WEST CENTRAL SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 330 PM EDT THURSDAY...

* AT 907 AM EDT...THE IMMINENT FAILURE OF ELK LAKE DAM WAS 
  REPORTED BY COUNTY EMERGENCY MANAGEMENT. WATER IS CLOSE TO GOING 
  OVER THE TOP OF THE DAM.

* NO TOWNS ARE DIRECTLY DOWNSTREAM FROM THE DAM. IF YOU ARE IN THE
  LOW LYING AREAS BELOW THE ELK LAKE DAM YOU SHOULD MOVE TO HIGHER
  GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY
  YOUR LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS   
  FLOODED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4178 7596 4177 7594 4173 7600 4179 7606
      4177 7600

$$

TAC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:23 AM EDT, 10 minutes earlier.

Area forecast discussion, Sep 8, 3:23 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 AM EDT THU SEP 8 2011

.SYNOPSIS...
HEAVY RAIN WILL CONTINUE OVERNIGHT...WITH MAJOR FLOODING
PERSISTING THROUGH AT LEAST THURSDAY. ALTHOUGH THE STEADIEST RAIN
SHOULD TAPER OFF BY THURSDAY AFTERNOON...THE CHANCE OF SHOWERS OR
THUNDERSTORMS WILL LINGER THROUGH WEEK'S END.

&&

.NEAR TERM /UNTIL NOON TODAY/...
305 AM UPDATE...A LONG TRAIN OF HEAVY RAIN CONTINUES TO STREAM OUT
OF NORTHERN MD TOWARD NY/PA, ALMOST EXACTLY ALONG THE SAME PATH
THAT HAS DELUGED AREAS OVER THE LAST 24 HOURS. THE PROBLEM
CONTINUES TO BE THE TROPICAL MOISTURE TRAPPED BETWEEN SYSTEMS,
RIDING NORTHWARD WITHIN THE NEARLY STATIONARY UL JET ENTRANCE REGION.

THE ONLY POTENTIAL GOOD NEWS IS THAT THE MODELS SHOW A SLIGHT
SHIFT IN THE JET AFTER 12Z...POTENTIALLY ROBBING THE MOISTURE
STREAM OF ENHANCED LIFT AND WEAKENING THE NORTHWARD STREAMING OF
HIGH PWATS.

WITH THIS IN MIND WE ARE KEEPING A VERY HEAVY RAIN BAND INTO THE
SOUTHERN TIER OF NY THROUGH 12Z, THEN FORECASTING THE BAND TO
BECOME DISORGANIZED BETWEEN 12Z AND 16Z. BY AFTERNOON, THE
PRECIPITATION SHOULD BE SHOWERY IN NATURE.

WE ARE CONVINCED THERE WILL BE ADDITIONAL FLASH FLOODING AFTER THE
BAND BECOMES DISORGANIZES...BUT THERE IS NO WAY TO PREDICT AS OF
YET WHERE THIS WILL OCCUR.

815 PM UPDATE... AFTER A BRIEF LULL IN THE HEAVIER RAIN EARLIER
THIS EVE...ANOTHER ENHANCED BAND IS ABT READY TO COME BACK INTO NE
PA AND THE SRN TIER. A LONG AXIS OF MOIST IS STILL STREAMING INTO THE
WELL DEVELOPED JET ENTRANCE RGN...WITH LEE'S REMNANTS...AND
KATIA'S MOIST STREAM STILL AT PLAY. NOT GOOD. FLOODING PROBLEMS
WILL ONLY WORSEN LATER THIS EVE.

TOWARDS 09-12Z...WE TRIED TO SHOW A BACK EDGE TO THE +RA COMING
INTO THE CWA FROM THE SSW. UNFORTUNATELY...HVY SHWRS/TSTMS ARE
STILL TRAINING THRU VA/ERN MD...SO WE'LL SEE HOW THINGS TRANSPIRE
AS THE NIGHT PROGRESSES.

&&

.SHORT TERM /NOON TODAY THROUGH SATURDAY/...
DESPITE OVERCAST CLOUD FORECAST, WE ARE PREDICTING TEMPS WILL RISE
INTO THE LOWER 70S TODAY AS RAIN BAND DISORGANIZES INTO GENERAL
SHOWERS. HINTS OF THIS ARE ALREADY EVIDENT IN AREAS SEEING BREAKS
IN THE RAIN OVERNIGHT...TEMPS ARE RISING.

FORECAST MAX TEMPS OF 71-74F GENERALLY EQUATE TO A FEW HUNDRED
JOULES OF CAPE AND NEGATIVE LI'S. SO WE EXPECT A FEW THUNDERSTORMS
TO FORM DURING THE AFTERNOON HOURS INTO EARLY EVENING. ANY OF
THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO CAUSE ADDITIONAL
FLASH FLOODING. ADDITIONAL CONCERN IS SHORT MBE VECTORS. LITTLE TO
NO SEVERE POTENTIAL GIVEN HORRIBLE SHEAR PROFILE.

MOSTLY CLOUDY AND SHOWERY CONDITIONS FORECAST INTO SATURDAY, WITH
TEMPS RISING INTO THE MIDDLE 70S FOR FRIDAY AND SATURDAY
AFTERNOON. AGAIN EXPECT A FEW THUNDERSTORMS TO FORM DURING THE
AFTERNOON HOURS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
LOW CONFIDENCE XTNDD PD AS WEAK UPR RDG TRIES TO HOLD OFF ADTNL
TROPICAL MOISTURE. GFS IS COMPLETELY DFRNT THAN THE ECMWF WITH A
FAST MVG NRN STREAM WV ON MON BRINGING BRIEF PD OF RAIN. FOR
NOW...HAVE LEANED TWRD THE ECMWF SOLN THAT KEEPS MOST OF THE
MOISTURE SOUTH OF THE REGION THRU THE PD. THIS AGREES BETTER WITH
THE PRVS FCST...AND SURROUNDING OFFICES. FLWD HPC GUID FOR TEMPS.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
BAND OF RAIN WITH OCCASIONAL BURSTS OF VERY HEAVY RAIN WILL
CONTINUE TO EFFECT THE TAF SITES THROUGH 15Z THURSDAY. THE RAIN
SHOULD DIMINISH TO SHOWERS THURSDAY AFTERNOON. CONDITIONS ARE
MOSTLY MVFR THROUGH 13Z WITH OCNL IFR IN HEAVY RAIN BURSTS AND VFR
WHEN THE RAIN BECOMES LIGHTER. CONDITIONS SHOULD IMPROVE TO MAINLY
VFR DURING THE AFTERNOON THURSDAY ALTHOUGH THERE WILL STILL BE
SCATTERED SHOWERS IN THE AREA WITH LOCALIZED HEAVY RAIN.

OUTLOOK...

WED NGT INTO THU NGT...MVFR AND IFR IN SHOWERS AND FOG.

FRI TO SAT...VFR/MVFR WITH SEMITROPICAL MOISTURE STILL HERE AND
SOME SHOWERS.

SUN/MON...VFR.

&&

.HYDROLOGY...
420 PM UPDATE... RAINFALL FROM TODAY SO FAR (3-6")...WITHIN
THE HEAVIER PCPN BAND...PLUS ADDITIONAL EXPECTED QPF THROUGH
06-12Z...IS NOW EXPECTED TO PRODUCE MAJOR/NEAR RECORD FLOODING IN
THE SUSQ BASIN. MDT-MAJ FLOODING IS FORESEEN ON THE UPPER
DEL...WITH ONLY SIG IN-BANKFUL RISES ON MUCH OF THE CHEMUNG.

OF COURSE...FLASH FLOODING IS QUITE SUBSTANTIAL...AND ONGOING FOR
MOST OF THE CWA.

EMBEDDED CONVECTIVE ELEMENTS COMING NWD FROM PA...WILL ONLY ADD TO
THE FLOOD MISERY LATE THIS AFTN/EVE.

REFER TO THE LATEST FLOOD WARNINGS FOR SPECIFIC RIVER PT INFO
(ALBFLWBGM)...AND FLASH FLOOD WARNINGS/EMERGENCIES FOR FLASH FLOOD
INFO (ALBFFWBGM).

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ038>040-043-044-047-
     048-072.
NY...FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ009-015>018-022>025-
     036-037-044>046-055>057-062.

&&

SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...DGM
AVIATION...MSE
HYDROLOGY...
Hazardous weather outlook, Sep 8, 3:21 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
321 AM EDT THU SEP 8 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-090730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
321 AM EDT THU SEP 8 2011

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS ARE
ENCOURAGED TO FORWARD THEIR REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Sep 7, 9:34 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
934 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      LOUNSBERRY              42.07N  76.33W
09/07/2011                   TIOGA              NY   PUBLIC

            THE ENGELBERT FARM WHICH IS JUST EAST OF LOUNSBERRY ON
            EAST RIVER ROAD IS SEVERAL FEET UNDER WATER AND HAS BEEN
            SINCE MID-AFTERNOON. THERE IS SIGNIFICANT DAMAGE TO
            EQUIPMENT... BUILDINGS... LIVESTOCK... AND CROPS.

&&

MJN
Local storm report, Sep 7, 10:17 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1017 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     FLASH FLOOD      UTICA                   43.10N  75.23W
09/07/2011                   ONEIDA             NY   PUBLIC

            THE SAQUOIT CREEK AT THE INTERSECTION OF SUNNYSIDE AND
            BROOKLINE DRIVES HAS EXCEEDED ITS BANKS AND IS CAUSING
            FLOODING ALONG BROOKLINE DRIVE AND ACROSS THE BRIDGEON
            GENESEE STREET ON THE UTICA NEW HARTFORD LINE.

&&

MJN
Local storm report, Sep 7, 10:20 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1020 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     FLASH FLOOD      1 S LITTLE MEADOWS      41.98N  76.13W
09/07/2011                   SUSQUEHANNA        PA   EMERGENCY MNGR

            BOLLES HILL RD HAS WATER OVER A BRIDGE

1007 AM     FLASH FLOOD      SMITHBORO               42.03N  76.40W
09/07/2011                   TIOGA              NY   PUBLIC

            SMITH CREEK RO AND SULPHER SPRINGS RD HAVE WATER OVER
            THEM AND IMPASSABLE.

1011 AM     FLASH FLOOD      APALACHIN               42.07N  76.17W
09/07/2011                   TIOGA              NY   PUBLIC

            WATER OVER STREETS AND RUNNING THROUGH PEOPLES YARDS.

1028 AM     HEAVY RAIN       1 SE NORTH FENTON       42.23N  75.78W
09/07/2011  M1.30 INCH       BROOME             NY   TRAINED SPOTTER

1031 AM     FLASH FLOOD      BINGHAMTON              42.10N  75.91W
09/07/2011                   BROOME             NY   PUBLIC

            NUMEROUS STREETS AND ROADS FLOODED AND CLOSE. DEEP
            PONDING OF WATER IN UNDERPASSED. THIS INCLUDE THE ENTIRE
            TRIPLE CITIES AREA.

1048 AM     FLASH FLOOD      FALLSBURG               41.73N  74.62W
09/07/2011                   SULLIVAN           NY   EMERGENCY MNGR

            EVACUTIONS OF 300 HOME NEAR FALLSBURG.

1054 AM     FLASH FLOOD      1 S CASTLE CREEK        42.22N  75.92W
09/07/2011                   BROOME             NY   PUBLIC

            BROOKS RD FLOODED NEAR FOX RD.

1100 AM     FLASH FLOOD      1 W GLEN CASTLE         42.18N  75.93W
09/07/2011                   BROOME             NY   TRAINED SPOTTER

            WEST CHENANGO RD FLOODED NEAR RT 11.

1101 AM     FLASH FLOOD      COVENTRY                42.32N  75.63W
09/07/2011                   CHENANGO           NY   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED.

1103 AM     FLASH FLOOD      1 NNE OWEGO             42.12N  76.26W
09/07/2011                   TIOGA              NY   PUBLIC

            LISLE RD NEAR GARY HUNT RD WATER OVER THE ROAD.

1112 AM     FLASH FLOOD      GREENE                  42.33N  75.77W
09/07/2011                   CHENANGO           NY   911 CENTER

            COUNTY RD 32 IN GREENE TWP. CLOSED DUE TO WATER OVER
            THE RD.

1114 AM     FLASH FLOOD      1 E NICHOLS             42.02N  76.35W
09/07/2011                   TIOGA              NY   TRAINED SPOTTER

            EAST RIVER RD FLOODED AT NICHOLS. WATER IN HOUSES ON
            EAST RIVER RD NEAR LOUNSBERRY.

1130 AM     FLASH FLOOD      GREENE                  42.33N  75.77W
09/07/2011                   CHENANGO           NY   PUBLIC

            STREAMS OVER ROADS AND BRIDGES.

1133 AM     FLASH FLOOD      NESCOPECK               41.05N  76.21W
09/07/2011                   LUZERNE            PA   EMERGENCY MNGR

            NESCOPEK CREEK FLOODING.

1136 AM     FLASH FLOOD      WINDHAM CENTER          41.96N  76.33W
09/07/2011                   BRADFORD           PA   UNKNOWN

            ROUTE 187 FLOODED.

1205 PM     FLASH FLOOD      FORKSTON                41.53N  76.13W
09/07/2011                   WYOMING            PA   EMERGENCY MNGR

            STREAMS OVER FLOWING BANKS. ROADS FLOODED.

1206 PM     FLASH FLOOD      TUNKHANNOCK             41.54N  75.95W
09/07/2011                   WYOMING            PA   EMERGENCY MNGR

            BOWMANS CREEK FLOODING. THREATENING A HOME.

1219 PM     FLASH FLOOD      OWEGO                   42.10N  76.26W
09/07/2011                   TIOGA              NY   911 CENTER

            NUMEROUS RDS CLOSED DUE TO STREAMS FLOODING OVER ROADS.
            MAINLY SOUTHERN PART OF THE COUNTY.

1230 PM     FLASH FLOOD      WEST CORNERS            42.12N  76.07W
09/07/2011                   BROOME             NY   NWS EMPLOYEE

            NANTICOKE CREEK IS OUT OF ITS BANKS FLOODING
            NEIGHBORHOOD ALONG RIVER DRIVE.

0105 PM     FLASH FLOOD      NEWARK VALLEY           42.22N  76.19W
09/07/2011                   TIOGA              NY   TRAINED SPOTTER

            NUMEROUS ROADS CLOSED DUE TO FLOODING. STREAMS OF THEIR
            BANKS AND OVER BRIDGES.

0111 PM     FLOOD            BINGHAMTON              42.10N  75.91W
09/07/2011                   BROOME             NY   AMATEUR RADIO

            STATE OF EMERGENCY IN BROOME COUNTY. MAJOR FLOODING
            OCCURRING ACROSS MANY SECTIONS OF THE COUNTY. ROADS
            CLOSED. HOMES EVACUATED.

0123 PM     FLASH FLOOD      3 NNW GLEN AUBREY       42.30N  76.03W
09/07/2011                   BROOME             NY   911 CENTER

            LEEKVILLE RD WASHOUT

0202 PM     FLOOD            TOWANDA                 41.77N  76.45W
09/07/2011                   BRADFORD           PA   EMERGENCY MNGR

            STATE OF EMERGENCY IN BRADFORD COUNTY. MAJOR FLOODING.
            MANY ROADS CLOSED. EVACUATIONS.

0204 PM     FLASH FLOOD      LITTLE MEADOWS          41.99N  76.13W
09/07/2011                   SUSQUEHANNA        PA   911 CENTER

            NATIONAL GUARD BEING CALLED IN TO RESCUE TRAPPED
            RESIDENTS.

0220 PM     FLASH FLOOD      MONROETON               41.72N  76.47W
09/07/2011                   BRADFORD           PA   PUBLIC

            RTE 220...RTE 414 AND RT6 ARE ALL CLOSED DUE TO FLASH
            FLOODING. THESE ARE ALL THE MAIN ROADS THROUGH
            MONROETON.

0300 PM     HEAVY RAIN       MONROETON               41.72N  76.47W
09/07/2011  M3.65 INCH       BRADFORD           PA   PUBLIC

            RAINFALL FROM 8 AM TIO 3 PM

0321 PM     FLASH FLOOD      MAINE                   42.20N  76.07W
09/07/2011                   BROOME             NY   NWS EMPLOYEE

            ROUTE 26 JUST NORTH OF THE TOWN OF
            MAINE...APPROXIMATELY 3 FEET OF WATER WAS IN A COUNTRY
            STORE AND JUST SOUTH OF MAINE... APPROXIMATELY 4 FEET OF
            WATER OVER ROUTE 26

0325 PM     FLASH FLOOD      CASTLE CREEK            42.23N  75.92W
09/07/2011                   BROOME             NY   NWS EMPLOYEE

            IN THE TOWN OF CASTLE CREEK ... CREEK IS WELL OVER BANK
            AND IS FLOODING HOMES IN THE TOWN

0330 PM     FLASH FLOOD      TOWANDA                 41.77N  76.45W
09/07/2011                   BRADFORD           PA   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED IN THE TOWANDA AREA.

0330 PM     FLASH FLOOD      WYSOX                   41.77N  76.40W
09/07/2011                   BRADFORD           PA   EMERGENCY MNGR

            ROUTE 6 IS CLOSED BETWEEN WYSOX AND WYALUSING.

0335 PM     FLASH FLOOD      GLEN AUBREY             42.26N  76.01W
09/07/2011                   BROOME             NY   EMERGENCY MNGR

            NANTICOKE CREEK FLOODING ROADS AND THREATENING HOMES.

0345 PM     FLASH FLOOD      OTEGO                   42.39N  75.18W
09/07/2011                   OTSEGO             NY   EMERGENCY MNGR

            WATER RESCUES. NUMEROUIS ROADS CLOSED. STATE OF
            EMERGENCY IN OTSEGO COUNTY.

0345 PM     FLASH FLOOD      NORWICH                 42.53N  75.52W
09/07/2011                   CHENANGO           NY   EMERGENCY MNGR

            WILLARD COURT FLOODED. 30 TO 40 PEOPLE EVACUATED.

0345 PM     FLASH FLOOD      RUSH                    41.78N  76.05W
09/07/2011                   SUSQUEHANNA        PA   EMERGENCY MNGR

            MANY ROADS FLOODED. RESCUES TAKING PLACE.

0355 PM     FLASH FLOOD      WILLET                  42.47N  75.90W
09/07/2011                   CORTLAND           NY   EMERGENCY MNGR

            FLASH FLOODING OF STREAMS AND CREEKS. ROAD CLOSURES.

0400 PM     FLASH FLOOD      BINGHAMTON              42.10N  75.91W
09/07/2011                   BROOME             NY   PUBLIC

            I-88 EAST BETWEEN EXIT 2 AND EXIT 3 IS CLOSED DUE TO A
            LANDSLIDE WITH TREES INVOLVED.

0425 PM     FLASH FLOOD      ONEONTA                 42.45N  75.07W
09/07/2011                   OTSEGO             NY   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED. SUNY ONEONTA ALMOST CUT OFF ON
            THE HILL ABOVE THE FLOODING.

0445 PM     FLASH FLOOD      1 ENE ROME              41.86N  76.32W
09/07/2011                   BRADFORD           PA   PUBLIC

            MAJOR FLOODING IN BRADFORD COUNTY ROUTES 220 AND
            187...AND NUMEROUS COUNTY ROADS CLOSED AND SEVERAL TOWNS
            UNACCESSIBLE. STUDENTS ARE UNABLE TO LEAVE NORTH
            BRADFORD HIGH SCHOOL AND EVACUATIONS UNDERWAY IN SEVERAL
            COMMUNITIES.

0451 PM     FLASH FLOOD      4 S GREENE              42.27N  75.77W
09/07/2011                   CHENANGO           NY   PUBLIC

            PAGE BROOK ROAD IS FLOODED AT THE CHALKER CREEK
            CULVERT. CHALKER CREEK HAS BREACHED THE CULLVERT AND IS
            FLOWING DOWN THE ROAD .

0500 PM     FLASH FLOOD      2 S WATKINS GLEN        42.36N  76.87W
09/07/2011                   SCHUYLER           NY   PUBLIC

            ROAD FLOODING ON NYS 14 BETWEEN WATKINS GLEN AND
            MONTOUR FALLS. ONE LANE IS COVERED FOR ABOUT 100 FEET

0536 PM     FLASH FLOOD      NORWICH                 42.53N  75.52W
09/07/2011                   CHENANGO           NY   EMERGENCY MNGR

            STATE OF EMERGENCY IN CHENANGO COUNTY. ROADS WILL BE
            REMAINED CLOSED UNTIL FURTHER NOTICE.

0630 PM     FLASH FLOOD      ROME                    43.23N  75.49W
09/07/2011                   ONEIDA             NY   TRAINED SPOTTER

            STREET FLOODING OF ERIE BLVD WAS FLOODED AND THERE WAS
            6 INCHES OF WATER OVER 3RD STREET IN ROME

0654 PM     FLASH FLOOD      ITHACA                  42.44N  76.50W
09/07/2011                   TOMPKINS           NY   CITY OFFICIAL

            SEVERAL ROADS FLOODING AROUND ITHACA.

0700 PM     FLASH FLOOD      2 SSE WHITNEY POINT     42.31N  75.96W
09/07/2011                   BROOME             NY   NWS EMPLOYEE

            MULTIPLE ROADS CLOSED AND OR WITH WATER OVER THEM IN
            THE TOWN OF BARKER.

0730 PM     FLASH FLOOD      ITHACA                  42.44N  76.50W
09/07/2011                   TOMPKINS           NY   PUBLIC

            FLOODING ON ELLIS HOLLOW ROAD AT EAST HILL PLAZA.

0742 PM     FLASH FLOOD      CHADWICKS               43.03N  75.28W
09/07/2011                   ONEIDA             NY   BROADCAST MEDIA

            A MOBILE HOME PARK IN CHADWICKS IS BEING EVACUATED.

0900 PM     FLASH FLOOD      LOUNSBERRY              42.07N  76.33W
09/07/2011                   TIOGA              NY   PUBLIC

            THE ENGELBERT FARM WHICH IS JUST EAST OF LOUNSBERRY ON
            EAST RIVER ROAD IS SEVERAL FEET UNDER WATER AND HAS BEEN
            SINCE MID-AFTERNOON. THERE IS SIGNIFICANT DAMAGE TO
            EQUIPMENT... BUILDINGS... LIVESTOCK... AND CROPS.

0933 PM     FLASH FLOOD      UTICA                   43.10N  75.23W
09/07/2011                   ONEIDA             NY   PUBLIC

            THE SAQUOIT CREEK AT THE INTERSECTION OF SUNNYSIDE AND
            BROOKLINE DRIVES HAS EXCEEDED ITS BANKS AND IS CAUSING
            FLOODING ALONG BROOKLINE DRIVE AND ACROSS THE BRIDGEON
            GENESEE STREET ON THE UTICA NEW HARTFORD LINE.

&&

MJN
Local storm report, Sep 7, 11:42 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1142 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     FLASH FLOOD      VESTAL                  42.08N  76.05W
09/07/2011                   BROOME             NY   PUBLIC

            ROUTE 434 IN VESTAL IS COMPLETELY FLOODED BOTH LANES BY
            OLD OWEGO ROAD NEXT TO CHUCKSTERS MINIATURE GOLF.

&&

MJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:24 PM EDTFlash Flood WarningBGMLackawanna, Luzerne, Susquehanna, Wyoming6 hr
Sep 7, 10:05 PM EDTRiver Flood WarningBGMBradford11 hr
Sep 8, 3:51 AM EDTAreal Flood AdvisoryBGMPike6 hr
Sep 8, 4:17 AM EDTFlash Flood WarningBGMPike, Wayne6 hr
Sep 8, 7:59 AM EDTFlash Flood Warning EmergencyBGMLuzerne6 hr
Sep 8, 8:27 AM EDTFlash Flood WarningBGMBradford, Susquehanna, Wyoming6 hr
Sep 8, 8:58 AM EDTFlash Flood WarningBGMLackawanna6 hr
Sep 8, 9:40 AM EDTFlash Flood WarningBGMPike, Wayne6 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.